Puerto Rico, 2012Flooding in Puerto Rico, April 13, 2012
April 13, 2012 · NWS SJU · 3 events in 3 counties and zones
An upper level trough combined with daytime heating and orographic effects to produce scattered to numerous showers across Puerto Rico, producing periods of very heavy rain.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level trough combined with daytime heating and orographic effects to produce scattered to numerous showers across Puerto Rico, producing periods of very heavy rain.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Apr 13, 2:37 PM AST, 1 hour 53 minutes earlier.
Area forecast discussion, Apr 13, 2:37 PM AST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
237 PM AST FRI APR 13 2012
.SYNOPSIS...A MID TO UPPER LEVEL TROUGH ACROSS THE NORTHWEST
ATLANTIC WILL MOVE EASTWARD ACROSS THE CENTRAL ATLANTIC THROUGH THE
NEXT SEVERAL DAYS. AS THIS HAPPENS...A COLD FRONT/SHEAR LINE WILL
MOVE RAPIDLY ACROSS THE LOCAL ISLANDS SATURDAY. AFTER THE FROPA A
DRIER AND STABLE AIR MAS WILL ENCOMPASS THE LOCAL REGION UNTIL AT
LEAST MID WEEK.
&&
.DISCUSSION...LATEST SATELLITE AND RADAR IMAGES THIS AFTERNOON
DEPICTED A SHEAR LINE ASSOCIATED WITH A COLD FRONT JUST ACROSS THE
NORTHWEST AND NORTH ATLANTIC COASTAL WATERS. THIS FEATURE IS
EXPECTED TO PROPAGATE/SINK TO THE SOUTH SOUTHEAST REACHING THE LOCAL
ISLANDS TONIGHT AND SATURDAY AND LASTING POSSIBLE UNTIL EARLY
SUNDAY. AN INCREASE IN CLOUDINESS...SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP ACROSS THE REGION IN ASSOCIATION TO THE PASS
OF THE COLD FRONT. AS THE COLD FRONT APPROACHES...THE LOW LEVEL
WINDS IS EXPECTED TO SHIFT FROM THE NORTHEAST...LATE THIS
AFTERNOON AND THIS EVENING...FOCUSING THE SHOWER ACTIVITY MAINLY
SOUTH OF CORDILLERA CENTRAL. STRONG SURFACE HIGH PRESSURE WILL
THEN BUILD ACROSS THE REGION AFTER THE FROPA...INDUCING A VERY DRY
WEATHER...WINDY CONDITIONS AND COLDER THAN NORMAL TEMPERATURES
SUNDAY...MONDAY AND TUESDAY NEXT WEEK. PWAT VALUES WILL REMAIN IN
THE RANGE OF 1.40-1.60 INCHES THIS EVENING...BUT WILL INCREASE TO
AROUND 2.0 INCHES TONIGHT AND SATURDAY AND DECREASING RAPIDLY
AFTER THAT.
&&
.AVIATION...NMRS SHRA/ISOLATED TSRA WILL CONTINUE TO DEVELOP
ALONG AND SOUTH OF CORDILLERA CENTRAL DURING THE REST OF THE
AFTERNOON AND THIS EVENING...PRODUCING MVFR OR EVEN IFR CONDITIONS
ACROSS TJPS UNTIL AT LEAST 13/23Z. ONLY VCSH ARE EXPECTED ACROSS
THE REST OF THE LOCAL TAF SITES THIS EVENING. SHOWERS THEN
INCREASE IN CVRG OVERNIGHT AND SATURDAY WITH PREDOMINANT MVFR
CIGS AND VSBYS IN MDT RAIN/SHRA AND EVENTUALLY USVI AND NCM SAT
NIGHT. THESE CONDITIONS WILL LIKELY PERSIST THROUGH 12Z SUN AS AN
UNSEASONABLY STRONG CDFNT SWEEPS THROUGH THE LOCAL FLYING AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 75 82 73 81 / 50 90 70 40
STT 75 84 73 84 / 30 80 70 30
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
COASTAL WATERS...SMALL CRAFT ADVISORY FROM MIDNIGHT SATURDAY NIGHT TO MIDNIGHT
AST MONDAY NIGHT FOR ANEGADA PASSAGE SOUTHWARD TO 17N-
CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N-COASTAL
WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM-COASTAL
WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO OUT
10 NM.
SMALL CRAFT ADVISORY FROM NOON SATURDAY TO MIDNIGHT AST MONDAY
NIGHT FOR ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO
19.5N-COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM-
COASTAL WATERS OF NORTHWESTERN PUERTO RICO OUT 10 NM-MONA
PASSAGE SOUTHWARD TO 17N.
&&
10/72Hazardous weather outlook, Apr 13, 6:31 AM AST, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
631 AM AST FRI APR 13 2012
AMZ710>745-PRZ001>013-141045-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
631 AM AST FRI APR 13 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON ACROSS THE
SOUTHERN SLOPES AND MOVE VERY SLOWLY TO THE EAST SOUTHEAST. THESE
THUNDERSTORMS MAY POSE A THREAT OF LOCALLY HEAVY RAINFALL AND
ISOLATED FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A COLD FRONT WILL MOVE THROUGH THE LOCAL AREA SATURDAY NIGHT AND
WILL BE ACCOMPANIED BY A STEADY RAIN. MODERATE RAINFALL
ACCUMULATIONS ARE EXPECTED ACROSS NORTHEAST PUERTO RICO WHICH MAY
POSE A THREAT OF FLOODING IN URBAN AND POOR DRAINAGE AREAS.
WINDS ARE ALSO EXPECTED TO INCREASE SATURDAY NIGHT AND SUNDAY IN
THE 20 TO 25 MPH RANGE AND MAY REQUIRED A WIND ADVISORY FOR PARTS
OF THE ISLAND. THE STRONG WINDS WILL ALSO GENERATE ROUGH SURF
CONDITIONS AND MAY ALSO BE REQUIRED A HIGH SURF ADVISORY.
.SPOTTER INFORMATION STATEMENT...
RAINFALL AMOUNTS GREATER THAN 3 INCHES AND ANY REPORTS OF FLOODING
WOULD BE GREATLY APPRECIATED.
AMZ715-725-VIZ001-002-141045-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
631 AM AST FRI APR 13 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A COLD FRONT WILL MOVE THROUGH THE LOCAL AREA SATURDAY NIGHT AND
SUNDAY AND WILL BE ACCOMPANIED BY A STEADY RAIN. MODERATE RAINFALL
ACCUMULATIONS ARE EXPECTED WHICH MAY POSE A THREAT OF FLOODING IN
URBAN AND POOR DRAINAGE AREAS.
WINDS ARE ALSO EXPECTED TO INCREASE SATURDAY NIGHT AND SUNDAY IN
THE 20 TO 25 MPH RANGE AND MAY REQUIRED A WIND ADVISORY FOR ALL OF
THE ISLANDS. THE STRONG WINDS WILL ALSO GENERATE ROUGH SURF
CONDITIONS AND MAY ALSO BE REQUIRED A HIGH SURF ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
Flood, Guayanilla
- When
- April 13, 4:30 PM AST to 8:30 PM AST
- Where
- Guayanilla County, 1.82 mi SE of Guayanilla to 3.03 mi SE of Guayanilla
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 18.010, -66.762
Road 2 between Guayanilla and Penuelas municipalities was reported flooded.
Flood, Vega Alta
- When
- April 13, 4:30 PM AST to 8:30 PM AST
- Where
- Vega Alta County, 0.6 mi S of Vega Alta to 0.59 mi SSE of Vega Alta
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 18.411, -66.329
Road 2 was reported flooded due to Quebrada Honda out of its banks.
Flood, Yauco
- When
- April 13, 8:57 PM AST
- Where
- Yauco County, 4.48 mi S of Yauco to 6.07 mi S of Yauco
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 18.005, -66.845
A 24 year old women and her two children, two and three years old were rescued due to Barranchin creek out of its banks at road 335, km 1.0. Also, a 66 year old men was stranded in flood waters at road 335, km 0.9 at Barrio Barinas. He also was rescued.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Oklahoma, April 13, 201220 injured · EF1 · 66 events
- Heavy Rain in Arizona, April 13 to 14, 2012$100,000 · 1 event
- Hail and Damaging Wind in Missouri, April 13, 2012$25,000 · 2.5 in hail · 8 events
- Winter Storm and Winter Weather in Colorado, April 13 to 16, 201211 events
- Hail and Damaging Wind in Kansas, April 13, 20121 in hail · 10 events
- Frost and Freeze in West Virginia, April 13, 20128 events
- Frost and Freeze in Virginia, April 13, 20124 events
- Flash Flooding and Hail in Missouri, April 13 to 14, 20120.75 in hail · 3 events
- Heavy Snow in Utah, April 13 to 15, 20122 events
- Frost and Freeze in Maryland, April 13, 20121 event
- Frost and Freeze in Tennessee, April 13, 20121 event
- Flood in Nebraska, April 13 to 14, 20121 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 374615, 374616, 374617.